# SDR MCC2009F00000

- Difficulty date: February 20, 2009
- Submitted: March 12, 2009
- Operation: Air carrier
- Aircraft: N866D
- Make and model: Mtsbsi MU2B36
- Aircraft serial: 656
- Engine: Garrtt TPE3316252M
- Propeller: Hartzl HCB3TN5
- System (JASC): 5420 · Nacelle/Pylon Miscellaneous Structure
- Part: Latch
- Part number: 016A13414
- Condition: Failed
- Location: Nacelle
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ACFT ON FINAL APPROACH, WHEN PILOT HEARD A THUD.  STATED HE THOUGHT HE HAD HIT A BIRD.  UNEVENTFUL LANDING WAS MADE.  PILOT DEPARTED AC AND FOUND LT ENGINE TOP COWLING HAD COME OPEN.  MX FOUND OUT, BAD LATCHING MECHANISM BROKE.  SUSPECT LATCH BROKE AND THE COWLING BLEW OPEN ENOUGH FOR THE OTHER LATCH TO OPEN, ALLOWING TOP COWL TO BLOW BACK IN AIRSTREAM.  THE BACK HINGE AND ALL LATCHES WERE REPLACED WITH SERVICEABLE PARTS.  (K)
